Thyroid problem tsh level is 9.746, is this dangerous

Thyroid problem tsh level is 9.746, is this dangerous

Hii last year i was diagnosed with tsh level 6.2 and i was prescribed by doctor for 25mcg thyronorm tablet, i take these tablets for two months,after that i again do the test my tsh level rises to 7.2, doctor tell this may be due to miss of dose. After this i tried homopathy medicines dr.Reckeweg R51 and small sweet tablets for 2 months and do the test again and now tsh rises to 9.75, Now allopathy doctor has suggested me 50mcg thyronorm tablet, will it be right dose. And plz suggest i have to go with homopathy or allopathy and suggest the right dose also. Also tell the side effects of allopathic medication for thyroid

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

15 Replies

oldestnewest
  • Do you have symptoms? A TSH of 9.75 is not dangerous (unless you plan to become pregnant) but indicates that your thyroid gland is failing. The only treatment is to take thyroid hormone. 25 or 50 mcg levothyroxine would be a good starting point, your dose can then be titrated according to your symptoms with guidance from the blood tests. The total T3 and total T4 assays you had are useless, you need to measure free T3 and free T4. If these were requested by a doctor I'd be wary of their competence.

  • Dear jimh111,

    Symptoms i have depression, mood swings,brain fog, not able to concentrate on anything,shortness of breadth while climbing stairs,not able to remind the things quickly,stress. Could you plz let me know that shall i continue thyronorm 50 mcg as prescribed by doctor. Please respond.

  • Beeni, jimh111 mentioned that 50mcg of Levothyroxine is a starting dose which should be titrated according to symptoms and blood tests. So yes you will need to continue on this dose and likely have it increased. Has you doctor already booked a follow up blood test for you in 6-8 weeks from starting the medication?

  • Dear Dang,

    Yes doctor has asked to do the test after one month of medication.

  • Ok good. What you should expect is a blood test and follow up visit every 6 weeks or so until your doctor is happy with your results, at which point you will be asked to remain on that dosage and do blood tests less often just to keep an eye on things.

    In the experience of many members on this forum not all doctors treat this condition equally, some are conservative and leave their patients under medicated, while others may not understand how to interpret results properly. So I recommend posting future results to this forum, even if the doctor says they are "good" just to get a second opinion. This is especially important if you still have symptoms but your doctor is unwilling or unable to help you. (Hopefully your doctor is much more qualified than this, but don't make this assumption).

    Another good idea is to get vitamins D, B12, ferritin and folate tested. These are often low in hypos and cause many symptoms and problems of their own. Please note they don't need to be deficient to cause problems, and a doctor won't treat unless you are direly deficient, so again you can post such results here to get an opinion from the forum. Good levels of such vitamins (and correcting any other deficiencies if you have them) go a long way to improving one's quality of life.

  • Thanks dang for the reply.

    I have an query when i was first detected tsh it was 6.2 and after starting treatment it goes to 9.75 why this goes increased? It should be decreased with treatment right? How much time it will take to get controll, for how much time i have tp continue with this 50 mcg dose and should i have to take these medicines empty stomach or after meal? Doctor has also prescribed shelcon 500 mg tablets also.

    And next time which test i have to do along with tsh?

  • TSH normally decreases with treatment, however it's possible that you have Hashimoto's (an autoimmune condition which is the most prevalent cause of hypothyroidism). With Hashimoto's TSH levels do tend to fluctuate, mine fluctated from 12 to 20 in just a week when I first started treatment. Once optimally medicated it should stay lower, however fluctuations can continue to happen, and it can be a bit tricky to find a constant dose in such a case.

    If you haven't yet been tested for Hashimoto's you should. Ask your doctor to test for thyroid antibodies, if antibodies are above range on the results then Hashimoto's is diagnosed.

    You will likely be given a dosage increase on your next visit. Usually with each dose adjustment it takes about 4 weeks to really feel the effect, and often you can feel better then worse (if the dosage isn't high enough yet). Only once on the optimal dosage do symptoms tend to subside.

    Always take your thyroid medication on an empty stomach, with a full glass of water, and away from other medications. Rule if thumb is not to eat one hour before or two hours after taking the pill. And space at least 4 hours away from other meds and supplements. Some people take it first thing in the morning, others take it at night, some even in the middle of the night. What matters most is to find a schedule that works for you and stick to it, rather than taking the tablet at random times each day.

    For your next test your doctor will likely do TSH and FT4, what would be good is if they can also do FT3 test and antibody tests. Plus the vitamins I previously mentioned. If you're unable to get all these tests done it is possible to do them privately, but maybe your doctor will be nice enough that you can avoid that route.

    Regarding Shelcon 500 I don't really know anything about them. What is this medication used for?

  • Beeni I forgot to mention. Please make sure to get your next blood test done as early in the morning as possible, fasting (no food, water is ok) and don't take your medication until after the blood test. This is to avoid a false "spike" in your result, if you take your Levothyroxine before blood tests, the results will be misleading

  • Okk dang thnx

  • Hi Beeni, in answer to your questios:

    Unfortunately for most of us once our thyroid gland begins to fail it keeps getting worse, which could by why your TSH result has worsened.

    Yes, it should decrease with treatment - is something interfering with it? Do you know that you must not eat or drink many things other than water (eg coffee, milk) within 1 hour of taking your thyroid med?

    It can take a long time to improve, that depends upon your starting point and is individual so we can't tell you.

    Likewise we don't know how long you'll be on that 50mcg dose, that's individual too.

    I've answered about food and drink.

    Hope that helps, others will know more.

    PS don't be frightened by your TSH test result, mine was >95 (over 95) which is dire and coma level but I was still functioning, you may feel awful but nothing terrible is about to happen.

  • Thnx, is there any diet plan for thyroid. Any donts and do

  • Hi Beeni

    I can't answer well about the diet plan for thyroid and there is no definite agreement on this.

    For myself tap water makes me worse, even the chlorine in a freshly run bath can make me feel a bit queasy and I know chlorine is not good for thyroid.

    There are all sorts of things that interfere, like brassica, strawberries etc, but research suggests only if eaten in very large quantities.

    Caffeine binds with the medication but we can have it if it's over an hour before or after taking our meds (according to my endocrinologist).

    One of the administrators is very helpful on this subject and said potatoes and fruit are good.

    It's a good question, how about posting it as a new question? We might get some good answers and guidance.

    Cheerio

  • No idea what thyronorm is ,but suspect it is not what youneed .Follow jihm's advice.

  • Thyronorm is a generic levothyroxine, so it is the correct medication. Leovthyroxine has different brand names in different countries.

  • Sorry, adding to my previous answer, I'd highly recommend allopathic rather than homeopathic medication. With the support of my GP I tried homoeopathic and just worsened.

You may also like...